| Model Number |
M00535900 |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6) hospital; reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat intestinal obstruction performed on (b)(6) 2025.During the procedure, the cutting wire of the ultratome xl broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result) the returned ultratome xl was analyzed, and a visual and microscopic evaluation noted that the cutting wire was blackened, broken and detached.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken and detached.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can detached it.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat intestinal obstruction performed on (b)(6) 2025.During the procedure, the cutting wire of the ultratome xl fracture.The procedure was completed with another of the same device.No further information has been obtained despite good faith efforts.The reported event may suggest that the cutting wire broke.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.